Alert archive / Alabama / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2002, 1:39 PM CDT for Dale County, Alabama. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2002, 1:39 PM CDT (18:39 UTC)
- Expired
- Jun 14, 2002, 3:00 PM CDT
- In force
- 81 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Dale County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 141839 SVRTLH ALC045-141930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 138 PM CDT FRI JUN 14 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DALE COUNTY IN ALABAMA * UNTIL 230 PM CDT... * AT 138 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHWEST OF PLEASANT HILL...OR ABOUT 4 MILES NORTH OF FORT RUCKER...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OZARK BY 145 PM CDT... BLACKWELL FIELD AIRPORT...WATERFORD BY 150 PM CDT... EWELL...MABSON BY 155 PM CDT... BROWNS CROSSROADS BY 200 PM CDT... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3146 8576 3137 8576 3131 8543 3153 8543 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:30 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 14, 8:30 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 930 AM EDT FRI JUN 14 2002 MORNING SURFACE ANALYSES SHOW THE COLD FRONT EXTENDS ACROSS NRN AL AND THEN SW ACROSS CENTRAL MS AND LA TO COASTAL TX. A PREFRONTAL TROUGH EXTENDS FROM VA SW ACROSS CENTRAL GA AND THEN SSW ACROSS OUR PANHANDLE ZONES. THE BIG UPPER LOW IS MOVING TO THE ESE ACROSS WI. LOCAL RADARS SHOW LIGHT SHOWERS MOVING E ACROSS SE AL AND SW GA. 12Z KTLH SOUNDING SHOWS LOW TO MID LEVEL FLOW OUT OF THE WSW AT >10 KTS. THIS IS A TYPE 5 SEA BREEZE REGIME. HOWEVER, SYNOPTIC SCALE INFLUENCES TODAY WILL PRECLUDE USING SEA BREEZE CLIMATOLOGY. MODIFYING THE SOUNDING FOR A MAX TEMP OF 93 AND AFTERNOON DEW POINTS AROUND 70 YIELDS PW OF NEARLY 1.7 INCHES, CAPE OF 2900 J/KG, AND AN LI OF -6.3. THERE IS THEREFORE SUFFICIENT MOISTURE AND INSTABILITY FOR AFTERNOON CONVECTION. PLAN TO LEAVE POPS AS IS. MARINE: PLAN TO BUMP WIND FORECAST FOR THIS AFTERNOON UP TO 15 KNOTS AND GUSTY. MAY NEED AN SCEC (15-20KT) HEADLINE THIS EVENING, BUT WILL HOLD OFF UNTIL AFTERNOON PACKAGE AND MONITOR TRENDS AT THE BUOYS AND C-MANS. ALSO, W/ SW FLOW AND SEA BREEZE ENHANCEMENT, SEE NO REASON FOR THE LOWER SEA HEIGHT FORECAST NEAR SHORE AND WILL ADJUST THE SEAS FORECAST TO BE UNIFORM ACROSS THE NEAR AND OFFSHORE WATERS. .TLH... .AL...NONE. .GA...NONE. .FL...NONE. WOOL/MONTANEZ
In the hours before
Special weather statement, Jun 14, 10:00 AM CDT, 3 hours 39 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-142045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EDT FRI JUN 14 2002 THIS OUTLOOK PERTAINS TO SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND...THE EASTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A PRE-FRONTAL TROUGH OF LOW PRESSURE DRIFTS ACROSS THE AREA. THIS TROUGH IS AHEAD OF A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT INTO SATURDAY. IN ADDITION...A SEA BREEZE WILL FORM IN THE AFTERNOON OVER THE BIG BEND. ANY STORMS PRODUCED BY THE SEA BREEZE WILL DISSIPATE AROUND SUNSET. ONE OR TWO OF THE STRONGEST STORMS MAY PRODUCE DAMAGING WIND GUSTS. HOWEVER...THE OVERALL SEVERE WEATHER THREAT IS LOW AND SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KEEP IN MIND THAT ANY SUMMERTIME THUNDERSTORM WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:27 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 93 min |
| Jun 14, 2:49 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 116 min |
| Jun 14, 3:15 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 90 min |
| Jun 14, 4:20 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 200 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.